Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the period function of planar systems with unknown normalizers


Author: M. Sabatini
Journal: Proc. Amer. Math. Soc. 134 (2006), 531-539
MSC (2000): Primary 34C05
DOI: https://doi.org/10.1090/S0002-9939-05-08032-9
Published electronically: July 21, 2005
MathSciNet review: 2176022
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition for the period function's monotonicity on a period annulus is given. The approach is based on the theory of normalizers, but is applicable without actually knowing a normalizer. Some applications to polynomial and Hamiltonian systems are presented.


References [Enhancements On Off] (What's this?)

  • 1. C. CHICONE, The monotonicity of the period function for planar Hamiltonian vector fields, Jour. Diff. Eq. , 69 (1987), 310-321. MR 0903390 (88i:58050)
  • 2. C. CHICONE, M. JACOBS, Bifurcation of critical periods for plane vector fields, Trans. Amer. Math. Soc. , 312, 2 (1989), 433-486. MR 0930075 (89h:58139)
  • 3. A. CIMA, A. GASULL, F. MAÑOSAS, Period function for a class of Hamiltonian systems, Jour. Diff. Eq. , 168 (2000), 180-199.MR 1801350 (2001m:34068)
  • 4. J. CHAVARRIGA, M. SABATINI A survey of isochronous centers, Qual. Theory Dyn. Syst. 1 (1999), no. 1, 1-70.MR 1747197 (2001c:34056)
  • 5. E. FREIRE, A. GASULL, A. GUILLAMON, First derivative of the period function with applications, J. Differential Equations, 204 (2004), 139-162.MR 2076162
  • 6. J. GINÉ, M. GRAU, Characterization of isochronous foci for planar analytic differential systems, Univ. of Lleida, preprint (2003).
  • 7. P. MARDESIC, C. ROUSSEAU, B. TONI, Linearization of isochronous centers, J. Differential Equations, 121 (1995), 67-108. MR 1348536 (96j:34055)
  • 8. F. ROTHE, The periods of the Volterra-Lotka system, J. Reine Angew. Math., 355 (1985), 129-138.MR 0772486 (86c:92026)
  • 9. F. ROTHE, Remarks on periods of planar Hamiltonian systems, SIAM J. Math. Anal., 24 (1993), 129-154.MR 1199531 (93m:34058)
  • 10. M. SABATINI, Characterizing isochronous centers by Lie brackets, Diff. Eq. Dyn. Syst., 5, 1 (1997), 91-99.MR 1656001 (99g:34065)
  • 11. M. SABATINI, On the period function of Liénard systems, J. Differential Equations 152 (1999), 467 - 487.MR 1674565 (99m:34070)
  • 12. M. SABATINI, On the period function of $x''+f(x)x'^2+g(x)=0$, J. Differential Equations 196 (2004), 151 - 168.MR 2025190 (2004i:34069)
  • 13. M. SABATINI, Isochronous sections and normalizers, Univ. of Trento, preprint (2003).
  • 14. R. SCHAAF, A class of Hamiltonian systems with increasing periods, J. Reine Angew. Math., 363 (1985), 96-109.MR 0814016 (87b:58029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C05

Retrieve articles in all journals with MSC (2000): 34C05


Additional Information

M. Sabatini
Affiliation: Department of Mathematics, University of Trento, via Sommarive 14, I-38050, Povo, Italy

DOI: https://doi.org/10.1090/S0002-9939-05-08032-9
Keywords: Normalizer, period annulus, Hamiltonian system
Received by editor(s): June 25, 2004
Received by editor(s) in revised form: July 8, 2004, and September 29, 2004
Published electronically: July 21, 2005
Additional Notes: This work was partially supported by the COFIN group \lq\lq Equazioni differenziali ordinarie e applicazioni", and by the intergroup project \lq\lq Dinamica anolonoma, perturbazioni e orbite periodiche".
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society